Alert archive / Michigan / Gale Warnings in 2020

Gale Warning 11, NWS Gaylord, MI

February 18, 2020

NWS Gaylord, MI issued this gale warning at Feb 18, 2020, 4:31 AM EST. It took effect at Feb 18, 2020, 12:00 PM EST. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 18, 2020, 4:31 AM EST (09:31 UTC)
In effect from
Feb 18, 2020, 12:00 PM EST
Expired
Feb 19, 2020, 4:00 AM EST
In force
16 hr
Issued by
NWS Gaylord, MI

The text

As transmitted.

804 
WHUS73 KAPX 180931
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
431 AM EST Tue Feb 18 2020

LHZ347-348-181700-
/O.UPG.KAPX.SC.Y.0018.000000T0000Z-200219T1100Z/
/O.NEW.KAPX.GL.W.0011.200218T1700Z-200219T0400Z/
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-
431 AM EST Tue Feb 18 2020

...GALE WARNING IN EFFECT FROM NOON TODAY TO 11 PM EST THIS
EVENING...

* WHAT...Highest gusts up to 40 kt and highest waves around 8 
  feet expected.

* WHERE...5NM East of Mackinac Bridge to Presque Isle Light MI 
  including Bois Blanc Island and Presque Isle Light to Sturgeon 
  Pt MI Including Thunder Bay National Marine Sanctuary.

* WHEN...From noon today to 11 PM EST this evening.

* IMPACTS...Strong winds will cause hazardous highest waves 
  which could capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LHZ349-181700-
/O.EXT.KAPX.SC.Y.0018.000000T0000Z-200219T0500Z/
Sturgeon Pt to Alabaster MI-
431 AM EST Tue Feb 18 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...

* WHAT...Highest gusts up to 25 kt and highest waves around 6 
  feet.

* WHERE...Sturgeon Pt to Alabaster MI.

* WHEN...Until midnight EST tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LHZ345-346-181700-
/O.EXT.KAPX.SC.Y.0018.000000T0000Z-200219T2300Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
431 AM EST Tue Feb 18 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EST WEDNESDAY...

* WHAT...Highest gusts up to 30 kt and highest waves around 6 
  feet.

* WHERE...Straits of Mackinac within 5 nm of Mackinac Bridge 
  including Mackinac Island and St Ignace to False Detour 
  Channel.

* WHEN...Until 6 PM EST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ323-341-342-344>346-181700-
/O.EXT.KAPX.SC.Y.0018.000000T0000Z-200219T2300Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
431 AM EST Tue Feb 18 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EST WEDNESDAY...

* WHAT...Highest gusts up to 30 kt and highest waves around 6 
  feet.

* WHERE...Portions of Lake Michigan. 

* WHEN...Until 6 PM EST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
4 follow-up statements
673 
WHUS73 KAPX 181615
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
1115 AM EST Tue Feb 18 2020

LHZ347-348-190400-
/O.CON.KAPX.GL.W.0011.200218T1700Z-200219T0400Z/
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-
1115 AM EST Tue Feb 18 2020

...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING...

* WHAT...Highest gusts up to 40 kt and highest waves around 8 
  feet expected.

* WHERE...5NM East of Mackinac Bridge to Presque Isle Light MI 
  including Bois Blanc Island and Presque Isle Light to Sturgeon 
  Pt MI Including Thunder Bay National Marine Sanctuary.

* WHEN...From noon today to 11 PM EST this evening.

* IMPACTS...Strong winds will cause hazardous highest waves 
  which could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LHZ349-190400-
/O.CON.KAPX.SC.Y.0018.000000T0000Z-200219T0500Z/
Sturgeon Pt to Alabaster MI-
1115 AM EST Tue Feb 18 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...

* WHAT...Highest gusts up to 25 kt and highest waves around 6 
  feet.

* WHERE...Sturgeon Pt to Alabaster MI.

* WHEN...Until midnight EST tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LHZ345-346-190400-
/O.CON.KAPX.SC.Y.0018.000000T0000Z-200219T2300Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
1115 AM EST Tue Feb 18 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST
WEDNESDAY...

* WHAT...Highest gusts up to 30 kt and highest waves around 6 
  feet.

* WHERE...Straits of Mackinac within 5 nm of Mackinac Bridge 
  including Mackinac Island and St Ignace to False Detour 
  Channel.

* WHEN...Until 6 PM EST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ323-341-342-344>346-190400-
/O.CON.KAPX.SC.Y.0018.000000T0000Z-200219T2300Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
1115 AM EST Tue Feb 18 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST
WEDNESDAY...

* WHAT...Highest gusts up to 30 kt and highest waves around 6 
  feet.

* WHERE...Portions of Lake Michigan.

* WHEN...Until 6 PM EST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
945 
WHUS73 KAPX 182004
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
304 PM EST Tue Feb 18 2020

LHZ347-348-190400-
/O.CON.KAPX.GL.W.0011.000000T0000Z-200219T0400Z/
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-
304 PM EST Tue Feb 18 2020

...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING...

* WHAT...Highest gusts up to 40 kt and highest waves around 9 
  feet.

* WHERE...Presque Isle Light to Sturgeon Pt MI Including Thunder 
  Bay National Marine Sanctuary and 5NM East of Mackinac Bridge 
  to Presque Isle Light MI including Bois Blanc Island.

* WHEN...Until 11 PM EST this evening.

* IMPACTS...Strong winds will cause hazardous highest waves 
  which could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LHZ349-190415-
/O.CON.KAPX.SC.Y.0018.000000T0000Z-200219T0500Z/
Sturgeon Pt to Alabaster MI-
304 PM EST Tue Feb 18 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...

* WHAT...Highest gusts up to 25 kt and highest waves around 3 
  feet.

* WHERE...Sturgeon Pt to Alabaster MI.

* WHEN...Until midnight EST tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LHZ345-346-190415-
/O.CON.KAPX.SC.Y.0018.000000T0000Z-200219T2300Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
304 PM EST Tue Feb 18 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST
WEDNESDAY...

* WHAT...Highest gusts up to 30 kt and highest waves around 6 
  feet.

* WHERE...Straits of Mackinac within 5 nm of Mackinac Bridge 
  including Mackinac Island and St Ignace to False Detour 
  Channel.

* WHEN...Until 6 PM EST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ323-341-342-344>346-190415-
/O.CON.KAPX.SC.Y.0018.000000T0000Z-200219T2300Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
304 PM EST Tue Feb 18 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST
WEDNESDAY...

* WHAT...Highest gusts up to 30 kt and highest waves around 7 
  feet.

* WHERE...Portions of Lake Michigan. 

* WHEN...Until 6 PM EST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
815 
WHUS73 KAPX 190229
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
929 PM EST Tue Feb 18 2020

LHZ347-348-190900-
/O.EXT.KAPX.GL.W.0011.000000T0000Z-200219T0900Z/
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-
929 PM EST Tue Feb 18 2020

...GALE WARNING NOW IN EFFECT UNTIL 4 AM EST WEDNESDAY...

* WHAT...Highest gusts up to 40 kt and highest waves around 7 
  feet.

* WHERE...Presque Isle Light to Sturgeon Pt MI Including Thunder 
  Bay National Marine Sanctuary and 5NM East of Mackinac Bridge 
  to Presque Isle Light MI including Bois Blanc Island.

* WHEN...Until 4 AM EST Wednesday.

* IMPACTS...Strong winds will cause hazardous highest waves 
  which could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LHZ345-346-191030-
/O.EXT.KAPX.SC.Y.0018.000000T0000Z-200220T0000Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
929 PM EST Tue Feb 18 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST WEDNESDAY...

* WHAT...Highest gusts up to 30 kt and highest waves around 5 
  feet.

* WHERE...Straits of Mackinac within 5 nm of Mackinac Bridge 
  including Mackinac Island and St Ignace to False Detour 
  Channel.

* WHEN...Until 7 PM EST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ323-341-342-344>346-191030-
/O.EXT.KAPX.SC.Y.0018.000000T0000Z-200220T0000Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
929 PM EST Tue Feb 18 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST WEDNESDAY...

* WHAT...Highest gusts up to 30 kt and highest waves around 7 
  feet.

* WHERE...Portions of Lake Michigan. 

* WHEN...Until 7 PM EST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LHZ349-191030-
/O.EXT.KAPX.SC.Y.0018.000000T0000Z-200220T0000Z/
Sturgeon Pt to Alabaster MI-
929 PM EST Tue Feb 18 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST WEDNESDAY...

* WHAT...Highest gusts up to 30 kt and highest waves around 6 
  feet.

* WHERE...Sturgeon Pt to Alabaster MI.

* WHEN...Until 7 PM EST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
000 
WHUS73 KAPX 190928
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
428 AM EST Wed Feb 19 2020

LHZ347-348-191730-
/O.EXP.KAPX.GL.W.0011.000000T0000Z-200219T0900Z/
/O.EXB.KAPX.SC.Y.0018.000000T0000Z-200220T1000Z/
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-
428 AM EST Wed Feb 19 2020

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST THURSDAY...
...GALE WARNING HAS EXPIRED...

* WHAT...Highest gusts up to 30 kt and highest waves around 5 
  feet.

* WHERE...5NM East of Mackinac Bridge to Presque Isle Light MI 
  including Bois Blanc Island and Presque Isle Light to Sturgeon 
  Pt MI Including Thunder Bay National Marine Sanctuary.

* WHEN...Until 5 AM EST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LHZ345-346-349-191730-
/O.EXT.KAPX.SC.Y.0018.000000T0000Z-200219T2200Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
Sturgeon Pt to Alabaster MI-
428 AM EST Wed Feb 19 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

* WHAT...Highest gusts up to 30 kt and highest waves around 5 
  feet.

* WHERE...Sturgeon Pt to Alabaster MI, Straits of Mackinac 
  within 5 nm of Mackinac Bridge including Mackinac Island and 
  St Ignace to False Detour Channel.

* WHEN...Until 5 PM EST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ323-342-344>346-191730-
/O.EXT.KAPX.SC.Y.0018.000000T0000Z-200220T1000Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
428 AM EST Wed Feb 19 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EST THURSDAY...

* WHAT...Highest gusts up to 25 kt and highest waves around 6 
  feet.

* WHERE...Grand Traverse Bay south of a line Grand Traverse 
  Light to Norwood MI, Norwood MI to 5NM West of Mackinac Bridge 
  including Little Traverse Bay, Manistee to Point Betsie MI, 
  Sleeping Bear Point to Grand Traverse Light MI and Point 
  Betsie to Sleeping Bear Point MI.

* WHEN...Until 5 AM EST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ341-191730-
/O.EXT.KAPX.SC.Y.0018.000000T0000Z-200219T2200Z/
Seul Choix Point to 5NM West of Mackinac Bridge-
428 AM EST Wed Feb 19 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

* WHAT...Highest gusts up to 25 kt and highest waves around 3 
  feet.

* WHERE...Seul Choix Point to 5NM West of Mackinac Bridge.

* WHEN...Until 5 PM EST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this gale warning went out at Feb 18, 4:17 AM EST, 14 minutes earlier.

Area forecast discussion, Feb 18, 4:17 AM EST, 14 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
417 AM EST Tue Feb 18 2020

.UPDATE...
Issued at 417 AM EST Tue Feb 18 2020

Just noted a couple of lightning strikes in Mecosta and Osceola
counties in the last hour...associated with the more convective
precip coming up from the south. Might have to add thunder to the
forecast for some of the southern counties if that continues. Been
a while since we've had thundersnow...

&&

.NEAR TERM...(Today and Tonight)
Issued at 333 AM EST Tue Feb 18 2020

...Heavier snowfall slides through early this morning, lake effect
snow showers later today and tonight...

High Impact Weather Potential: Moderate to heavy snow will lead to
hazardous travel this morning.

Pattern Synopsis/Forecast: Per overnight satellite imagery,
prominent short-wave center is working E/NE through south-central
Wisconsin. Attending surface low pressure is crossing south-central
Lake Michigan making a beeline toward the central coast of Lower
Michigan. Took awhile, but strong warm advection forcing ahead of
the low was finally able to blossom some heavier snowfall up into
the region during the overnight hours...with some definitive
mesoscale enhanced banding embedded within the larger scale precip
pattern (indicative of reduced stability aloft). So despite a slower
start, we've been able to rack up a few to several inches of snow
overnight.

Meanwhile, well defined deformation axis continues to emerge along
the north side of the low...stretching back into central Wisconsin
and beginning to pivot/slided up across the region. South of that
axis, precip character turns more convective down into central and
southern Lower Michigan with a nice area of steeper mid level lapse
rates lifting up through Lower Michigan.

Short-wave will advance into and across northern Lower Michigan this
morning as attending surface low tracks from near Ludington
northeastward into northern Lake Huron by mid-late morning.
Deformation axis and associated widespread heavier snowfall will
slide across the northern half of the CWA through early-mid morning.
Precip will be a bit more convective across the southern counties

Primary Forecast Concerns: Moderate to heavy snow potential and
ongoing headlines.

Details: At this juncture, we still have a several more hours of
heavier snowfall to work across the northern half of the CWA, as
deformation/"wrap-around" axis pivots up and through the region.
Latest hi-res guidance suggest synoptic snowfall will diminish
across the region between 12Z and 15Z with some lake enhancement
lingering across eastern upper and NW Lower Michigan into the
afternoon. So...not planning on making any changes to the going
headlines at this point. I may be able to trim out the southern
counties around or a little after 7 AM but will cross that bridge
when we get there.

Another push of colder air is on tap tonight as arctic boundary
slips down through the region this evening and H8 temps fall to
between neg 18C and neg 22C. This will bring NW flow lake effect
snows to the snowbelts tonight. BufKit forecast soundings turn
rather impressive tonight off Lake Superior with inversion heights
climbing to over 8K feet and lake induced CAPE values climb to over
600 J/KG (Extreme in BufKit world). Lake effect conditions are not
quite as impressive south of the bridge...lower inversions/reduced
CAPE. But we will see widespread snow showers and accumulating snow.
Looking like we will need another round of winter weather advisories
for lake effect snow tonight with the combination of accumulating
snow, gusty winds and some blowing snow...particularly for a chunk of
eastern Upper Michigan. But, will leave that to the day shift to
assess.

&&

.SHORT TERM...(Wednesday night through Thursday)
Issued at 333 AM EST Tue Feb 18 2020

...Lake Effect Chances Continue...

High Impact Weather Potential: Accumulating Lake Effect

Synopsis: The current shortwave and low pressure system over the
upper Great Lakes will move off to the northeast through Tuesday,
with cold air funneling in on northwest winds on the backside.
Another wave pivots through central Ontario through Tuesday, with
another more elongated wave sliding south through the Rockies near
the U.S.-Canadian border. This last wave in the series provides
another uptick in lake effect chances on Wednesday night. Then
heights start to rebound and drier air moves in on Thursday. This
timeframe overall will have good lake effect chances.

A weak frontal boundary near the straits early on Wednesday will aid
snowfall production. The favorable lake effect environment continues
(from Tuesday night's environment) with deltaT's remaining near or
above 20 C, ample mid-level moisture, and 4 kft inversion heights.
One hindrance to really beefy lake effect Wednesday morning and
afternoon may be a moderately dry surface layer on the northeast
fringes of strong high pressure in the midwest. This would mainly
affect nrn lower, as ern upper is further removed from this
influence and hangs on to better moisture. Although low level winds
will be weaker than on Tuesday, the unidirectional nature will help
organize bands across both lake Michigan and Superior. Wind speeds
in the mid teens over mostly open water should be enough to continue
the moisture/heat flux off the lakes, supporting healthy lake
effect. The last in a series of waves rotating around parent Hudson
Bay troughing will cross our area Wednesday night, probably slightly
enhancing the lake effect. Thursday will still see some flurries or
maybe light snow near the lake Michgian coast, but intensity and
coverage continue to diminish after the morning. The low and mid
levels really dry out later Thursday, with decreasing clouds.

Lake effect snow amounts: Such a prolonged period of northwest flow,
cold temperatures and open lakes will set the stage for NW-flow
areas to receive some decent amounts by Thursday morning. This is
especially true in western sections of Chippewa/Mackinac counties
where inversion heights Wednesday morning will still be at least
5 kft. Through the 48-hr period ending Thursday morning, some
areas may receive amounts on the order of 4 to 6"...with the
highest amounts near Whitefish Bay. However no individual 12-hour
period looks overly impressive with amounts generally staying
under 3".

High temperatures will be hampered by cold air as it settles across
the area, with highs some 10 degrees below normal, mainly near 20.

.LONG TERM...(Thursday night through Monday)
Issued at 333 AM EST Tue Feb 18 2020

High Impact Weather Potential: None for now.

The pattern changes Friday through the weekend as upper level
ridging (that was along the west coast) shifts east, allowing
heights to rise and a generally tranquil weather period for us. This
brings much warmer temperatures as we get into southerly return flow
as the surface high slides into the southern Ohio Valley. High
temperatures in the upper 30s will be common through the weekend and
beyond, with some locations getting near or above 40 degrees.

&&

.AVIATION...(For the 06Z TAFS through 06Z Tuesday night)
Issued at 1145 PM EST Mon Feb 17 2020

Low pressure will track NE thru Lower Michigan late tonight into
Tuesday morning...producing widespread mainly light snow across
all of Northern Lower Michigan overnight into Tuesday morning.
Conditions will continue to deteriorate to MVFR/IFR as this
precip develops. We will see a brief break in snowfall Tuesday
afternoon before the arrival of colder air begins to produce some
light lake effect snow showers Tuesday night for our typical
snowbelt areas. E/SE surface winds at 10 to 20 kts overnight will
shift to the NW and strengthen to 20 to 30 kts on Tuesday in the
wake of the surface low.

&&

.MARINE...
Issued at 333 AM EST Tue Feb 18 2020

Stronger SE winds early this morning will weaken and turn
northwest later this morning and this afternoon, as surface low
pressure tracks across central Lower Michigan. Gusts increase this
afternoon and may lead to a period of low end gale gusts along
the Lake Huron shore and into the lake from east of the Straits to
Presque Isle Light. Plan on hoisting a gale warning accordingly.

Winds gradually diminish tonight into Wednesday. But small craft
advisories will probably needed for some nearshore areas through
Wednesday.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...WINTER WEATHER ADVISORY until 9 AM EST this morning for MIZ020-
     025>027-031>036-041-042.
     WINTER WEATHER ADVISORY until noon EST today for MIZ016>018-
     021>024-028>030-086>088-095-096-099.
LH...SMALL CRAFT ADVISORY until 6 AM EST Wednesday for LHZ345-346-349.
     GALE WARNING from noon today to 11 PM EST this evening for
     LHZ347-348.
LM...SMALL CRAFT ADVISORY until 6 AM EST Wednesday for LMZ323-341-342-
     344>346.
LS...NONE.
&&

UPDATE...BA
NEAR TERM...BA
SHORT TERM...STJ
LONG TERM...STJ
AVIATION...MR
MARINE...BA
Hazardous weather outlook, Feb 18, 3:38 AM EST, 53 minutes before
Hazardous Weather Outlook
National Weather Service Gaylord MI
338 AM EST Tue Feb 18 2020

MIZ016>018-020>036-041-042-086>088-095>099-191100-
Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency-
Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona-
Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac-
Western Chippewa-Central Chippewa-Southeast Chippewa-
Western Mackinac-Eastern Mackinac-
Mackinac Island/Bois Blanc Island-
Beaver Island and surrounding islands-Charlevoix-
338 AM EST Tue Feb 18 2020

This hazardous weather outlook is for Eastern Upper Michigan and
Northern Lower Michigan.

.DAY ONE...Today and tonight.

Accumulating snow will continue across the outlook area through
early to mid morning with the greatest snow accumulations across
eastern Upper Michigan and the tip of the mitt. Please see the
latest winter weather advisories for additional details.

Accumulating lake effect snow showers will impact the snowbelt
areas of eastern Upper and northwest Lower Michigan tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Accumulating lake effect snow showers will impact the snowbelt
areas of eastern Upper and northwest Lower Michigan Wednesday and
Wednesday night.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any significant weather and
snowfall amounts to the National Weather Service. Reports may be
made one of three ways:

Online:   weather.gov/gaylord
Facebook: facebook.com/nwsgaylord
Twitter:  twitter.com/nwsgaylord

&&

For more information visit http://weather.gov/gaylord.

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-191100-
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
338 AM EST Tue Feb 18 2020

This hazardous weather outlook is for the northern Michigan
nearshore waters of Lake Huron, Lake Michigan and Lake Superior.

.DAY ONE...Today and tonight.

Gale force winds gusts are expected on parts of Lake Huron this
afternoon through this evening. Please see the latest marine
forecasts for details.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Monitor NOAA Weather Radio or marine radio for the latest
information, forecasts and warnings.

&&

For more information visit http://weather.gov/gaylord.

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 18, 2:58 PM ESTWinter Weather AdvisoryAPXAntrim, Charlevoix, Chippewa, Otsego37 hr

Nearby

Gale Warnings in Michigan, 2020Every gale warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.